Hail, Nodaway
- When
- June 9, 5:02 PM CST
- Where
- Nodaway County, Hopkins
- Measured
- 0.88 in hail
- Reported by
- Law Enforcement
- Coordinates
- 40.550, -94.820
Severe thunderstorms produced several reports of hail across the area,|during the evening hours on June 9, 2008.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS EAX wrote it up.
Severe thunderstorms produced several reports of hail across the area,|during the evening hours on June 9, 2008.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Kansas City, MO wrote its last area forecast discussion before the first event at Jun 9, 2:08 PM CST, 2 hours 54 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 308 PM CDT MON JUN 9 2008 .DISCUSSION... SHORT TERM (TONIGHT-WEDNESDAY)... HIGH LEVEL CLOUD DEBRIS STREAMING NORTH FROM REJUVENATED MCS ALONG THE RED RIVER HAS HAMPERED TEMPERATURES TODAY...ALTHOUGH LIGHT STRATIFORM RAIN SHIELD LARGELY SHIFTED SOUTH OF THE AREA BEFORE NOON. NARROW BAND OF SHOWERS LARGELY TIED TO 700MB CONVERGENCE AND MODERATE FRONTOGENESIS WILL PERSIST FOR SEVERAL HOURS FROM MOUND CITY KS TO HARRISONVILLE...FAYETTEVILLE AND WAVERLY BEFORE DISSIPATING. THIS SHOULD NOT IMPACT THE KC METRO. EVENTUALLY MCS DEBRIS AND LOWER CLOUD COVER BENEATH SHOULD TRANSLATE EAST OF THE AREA THIS EVENING AS 500MB TROUGH AXIS SWINGS BY. DRIER BOUNDARY LAYER AIR OVER NEB/KS HAS BEEN SLOW TO WORK EAST WITH EFFECTIVE COLD FRONT/DRYLINE STILL ANCHORED JUST TO OUR WEST. THIS MAY SET THE STAGE FOR A RARE JUNE FOG LATE TONIGHT AS LOW LEVEL MOISTURE REMAINS ABUNDANT AND SKIES GRADUALLY CLEAR AND WINDS DIMINISH WITH SURFACE HIGH BECOMING ESTABLISHED OVER THE OZARKS. PERSISTENT DEEP MID/UPPER CYCLONE OVER THE NORTHERN ROCKIES AND SOUTHERN ONTARIO WILL MAINTAIN A ZONAL PACIFIC ORIENTED FLOW ACROSS THE NATIONS MID SECTION FOR THE NEXT COUPLE OF DAYS WITH WEAK SHORTWAVE RIDGING BETWEEN. THIS SHOULD PROMOTE FAIR/DRY WEATHER ACROSS THE REGION THROUGH WEDNESDAY AS SEVERAL COMPACT SHORTWAVES ARE EJECTED INTO THE NORTHERN PLAINS. FEW CHANGES MADE TOMORROW/WEDNESDAY WITH TEMPERATURES WARMING BACK INTO THE LOW-MID 80S TOMORROW AND UPPER 80S TO NEAR 90F ON WEDNESDAY. BOOKBINDER MEDIUM RANGE (THURSDAY-MONDAY)... MAIN FORECAST CONCERN THROUGH THE MEDIUM RANGE WILL BE WITH THE UPPER LEVEL TROUGH EXPECTED TO AFFECT THE AREA FOR THE LATTER PORTIONS OF THE WEEK. SHOWER AND THUNDERSTORM ACTIVITY MAY BE ONGOING AT THE START OF THE PERIOD IN THE FORM OF AN MCS ACROSS PORTIONS OF EASTERN NEBRASKA AND WESTERN IOWA FUELED BY 50-60 KT LLJ. THIS ACTIVITY IS EXPECTED TO CREEP INTO NORTHWEST MISSOURI BY THURSDAY MORNING AS AN UPPER LEVEL TROUGH SWINGS ACROSS THE NORTHERN PLAINS AND ITS ASSOCIATED SFC FRONT SLIDES INTO THE AREA. ACTIVITY MAY TEND TO WEAKEN DURING THE MID MORNING HOURS AS LLJ VEERS AND WEAKENS A BIT. HOWEVER...ADDITIONAL DEVELOPMENT IS EXPECTED DURING THE AFTERNOON AND EVENING HOURS AS THE AFOREMENTIONED FRONT PUSHES SOUTHEASTWARD. DEPENDING ON AVAILABLE INSTABILITY DURING THE AFTERNOON HOURS...SOME OF THIS ACTIVITY MAY BECOME STRONG TO SEVERE GIVEN AMOUNT OF DEEP LAYER SHEAR PRESENT. ACTIVITY WILL SLOWLY MOVE OUT OF THE AREA DURING THE DAY FRIDAY WITH DRIER AIR MOVING IN BY FRIDAY NIGHT AND SATURDAY. BROAD UPPER LEVEL RIDGING EXPECTED TO BECOME ESTABLISHED ACROSS THE ROCKIES DURING THE BEGINNING OF THE WORK WEEK LEADING TO GRADUALLY WARMING TEMPS ACROSS THE CENTRAL PLAINS AND MIDWEST. EMBEDDED SHORT WAVE TROUGH MAY TRAVERSE THE AREA DURING THE LATTER PARTS OF THE WEEKEND BUT HAVE ONLY INCLUDED SLIGHT CHC POPS DUE TO UNCERTAINTY IN RESOLVING EMBEDDED WAVES THIS FAR OUT. DEROCHE && .AVIATION... MID-HIGH CLOUDS ASSOCIATED WITH CONVECTIVE DEBRIS OVER THE SRN PLAINS/OZARKS SHOULD GRADUALLY DIMINISH ACROSS THE TERMINALS OVER THE NEXT COUPLE OF HOURS. MVFR STRATUS APPEARS VERY CLOSE TO KMKC AND MAY BRUSH THE DOWNTOWN TERMINAL BETWEEN 19 AND 22Z ALTHOUGH NO PRECIPITATION IS EXPECTED. ONCE SKIES CLEAR THIS EVENING...CONDITIONS MAY BE FAVORABLE FOR A RARE JUNE FOG EVENT OVER THE AREA GIVEN RECENT RAINFALL AND LACK OF A STRONG LOW LEVEL DRY PUSH OVERNIGHT. FOR NOW HAVE GONE WITH THE TYPICAL MVFR VIS FORECAST AT ST. JOSEPH BUT THIS MAY NEED TO BE ANALYZED FURTHER THIS EVENING GIVEN THE FAIRLY UNIQUE SETUP IN PLACE FOR THIS TIME OF YEAR. BOOKBINDER && .EAX WATCHES/WARNINGS/ADVISORIES... MO...NONE. KS...NONE.
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 100 PM CDT MON JUN 9 2008 KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040- 043>046-053-054-101800- ATCHISON KS-MIAMI-LINN KS-DONIPHAN-LEAVENWORTH-WYANDOTTE- JOHNSON KS-ATCHISON MO-NODAWAY-WORTH-GENTRY-HARRISON-MERCER- PUTNAM-SCHUYLER-HOLT-ANDREW-DE KALB-DAVIESS-GRUNDY-SULLIVAN-ADAIR- BUCHANAN-CLINTON-CALDWELL-LIVINGSTON-LINN MO-MACON-PLATTE-CLAY- RAY-CARROLL-CHARITON-RANDOLPH-JACKSON-LAFAYETTE-SALINE-HOWARD- CASS-JOHNSON MO-PETTIS-COOPER-BATES-HENRY- 100 PM CDT MON JUN 9 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST...NORTH CENTRAL AND WEST CENTRAL MISSOURI...AS WELL AS EXTREME EASTERN KANSAS. .DAY ONE...THIS AFTERNOON AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THUNDERSTORMS WILL AGAIN BE POSSIBLE DURING THE THURSDAY AND THURSDAY NIGHT TIMEFRAME. STRONG STORMS MAY BE POSSIBLE... HOWEVER...IT IS TOO EARLY TO TELL IF ORGANIZED SEVERE WEATHER WILL BE OCCURRING. ANY ADDITIONAL RAINFALL WILL ALSO CONTINUE TO AGGRAVATE THE FLOODING PROBLEMS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. BOOKBINDER
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 555 PM CDT MON JUN 9 2008 MOZ002-092330- NODAWAY- 555 PM CDT MON JUN 9 2008 ...SIGNIFICANT WEATHER ALERT FOR NORTHEASTERN NODAWAY COUNTY UNTIL 630 PM CDT... AT 550 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR HOPKINS...OR 12 MILES NORTH OF MARYVILLE... MOVING EAST AT 13 MPH. THIS STORM WILL BE NEAR... HOPKINS BY 605 PM CDT. THE TOWN OF PICKERING IS ALSO IN THE PATH OF THIS STORM. PENNY SIZE HAIL IS EXPECTED WITH THIS STORM. DB
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 557 PM CDT MON JUN 9 2008 MOZ001-002-092330- ATCHISON-NODAWAY- 557 PM CDT MON JUN 9 2008 ...SIGNIFICANT WEATHER ALERT FOR EASTERN ATCHISON AND WESTERN NODAWAY COUNTIES UNTIL 630 PM CDT... AT 554 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR FAIRFAX...OR 5 MILES SOUTHEAST OF TARKIO... MOVING EAST AT 20 MPH. THIS STORM WILL AFFECT MAINLY RURAL AREAS OF EASTERN ATCHISON AND WESTERN NODAWAY COUNTIES...INCLUDING THE TOWN OF QUITMAN. PENNY SIZE HAIL IS EXPECTED WITH THIS STORM. DB
The Omaha radar (KOAX), 156 km away, was scanning. The volume nearest the first event began at 23:02 UTC.
6 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Missouri in 2008Every state in 2008This day in weather historyWarnings in Missouri, June 2008
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 116011, 116010, 116012, 116013, 116014, 116009.